MAUDE Adverse Event Report: CAREFUSION, INC LUMBAR PUNCTURE TRAY ADULT 22G X3.5 STRL; LUMBAR PUNCTURE TRAY (ADULT & PEDIATRIC)

CAREFUSION, INC LUMBAR PUNCTURE TRAY ADULT 22G X3.5 STRL; LUMBAR PUNCTURE TRAY (ADULT & PEDIATRIC)
Model Number 4306C
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pr (b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.(b)(4).
 
Event or Problem Description
It was reported that the stopcock leaks fluid.Verbatim: the 3-way stopcock use to connect the tubing to the manometry column leaks fluid from the bottom.Inaccurate measurements of intrathecal pressure.
 
Additional Manufacturer Narrative
(b)(4) follow-up emdr for device evaluation: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001426674 was performed and no recorded quality problems or rejections related to this incident were found.Based on the quality team's investigation, a growing trend in reports of this failure mode was identified.A corrective action project was opened to further investigate these defects.A voluntary recall pi-21-4292-fa was issue for the leak failure mode in the lumbar puncture trays.Please see attached recall notification letter.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.H3 other text : see manufacturer here.
 
Event or Problem Description
It was reported that the stopcock leaks fluid.Verbatim: the 3-way stopcock use to connect the tubing to the manometry column leaks fluid from the bottom.Inaccurate measurements of intrathecal pressure.Was there a need to repeat the procedure? since the intracranial pressure could not be measured accurately and the procedure was ordered for that reason, the procedure would need to be repeated, because no accurate measurement could be obtained.Was the specimen contaminated? no.What was done to resolve the issue? we tried to use a different 3-way than the one used in the kit but it also leaked, because the manometer column could not connect to it properly.Was there any cracks or breakage noticed at the connection point? no crack was noted and the leak appears to be from inside the 3 way itself.This happened with multiple kits, so it is not an issue of one device being damaged.Is there a photo or sample available showing the reported issue for the evaluation? we don¿t have a picture, but it would essentially show csf dripping from the bottom of the 3 way when everything is connected properly.Please provide address sample will be returning from, if available.Loma linda university medical center, radiology department.

Brand Name
LUMBAR PUNCTURE TRAY ADULT 22G X3.5 STRL
Common Device Name
LUMBAR PUNCTURE TRAY (ADULT & PEDIATRIC)
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key12740193
Report Number1625685-2021-00079
Device Sequence Number11794002
Product Code PWY
UDI-Device Identifier10885403057069
UDI-Public(01)10885403057069
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K982269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number4306C
Device Catalogue Number4306C
Device Lot Number0001426674
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/15/2021
Supplement Date Received by Manufacturer02/10/2022
Initial Report FDA Received Date11/02/2021
Supplement Report FDA Received Date02/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown